Florida, 2005

Hail in Florida, April 30, 2005

April 30, 2005 · NWS TAE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 30, 9:15 AM EST, 3 hours 45 minutes earlier.

Area forecast discussion, Apr 30, 9:15 AM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1015 AM EDT SAT APR 30 2005

.CURRENT...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MOST OF SOUTHEAST
ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND ALL BUT THE
SOUTHEAST PORTION OF THE FLORIDA BIG BEND UNTIL 2 PM EDT. IMPRESSIVE
SQUALL LINE CONTINUES TO MOVE RAPIDLY EASTWARD INTO OUR AREA THIS
MORNING. THE PAST COUPLE OF HOURS THE LINE HAS BEGUN TO SHOW SIGNS
OF STRETCHING OUT MORE EAST WEST AND SLOWING DOWN ALONG THE SOUTHERN
PORTIONS...WITH THE MAIN BOWING OF ECHOES FURTHER NORTH OVER EAST
CENTRAL ALABAMA AND WEST CENTRAL GEORGIA...AS THE SHORT WAVE BEGINS
TO LIFT NORTHEASTWARD. THIS IS IN GOOD AGREEMENT WITH PREVIOUS
GUIDANCE. AS THE LINE CONTINUES TO PROGRESS EASTWARD AND BECOME MORE
EAST WEST ORIENTED WE MAY BECOME MORE CONCERNED ABOUT THE POTENTIAL
FOR HEAVY RAINFALL...ESPECIALLY ACROSS THE EASTERN PANHANDLE AND
PORTIONS OF THE BIG BEND LATER THIS AFTERNOON. HOWEVER...SOME THREAT
OF DAMAGING WINDS WILL LIKELY CONTINUE ESPECIALLY FOR OUR SOUTH
CENTRAL GEORGIA AREAS THE REMAINDER OF THE MORNING INTO THE EARLY
AFTERNOON HOURS. PUBLIC FORECASTS AMENDED TO INCLUDE THUNDERSTORM
WATCH, BUT WILL MAKE ONLY MINOR WORDING ADJUSTMENTS OTHERWISE.

&&

.MARINE...
THOUGH WINDS HAVE BEEN A LITTLE SLOW TO INCREASE...WE STILL EXPECT
SMALL CRAFT ADVISORY CONDITIONS TO DEVELOP THIS AFTERNOON ACROSS THE
COASTAL WATERS...AHEAD OF THE APPROACHING FRONT. WINDS SHOULD
DECREASE LATER TONIGHT FOLLOWING THE PASSAGE OF THE FRONT.

&&

.FIRE WEATHER...NO CONCERNS AND NO CHANGES TO FORECAST FOR TODAY.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...SMALL CRAFT ADVISORY ALL MARINE ZONES THIS AFTERNOON.

&&

DUVAL
Hazardous weather outlook, Apr 30, 4:33 AM EST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
533 AM EDT SAT APR 30 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-010400-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
533 AM EDT SAT APR 30 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WILL MOVE RAPIDLY EAST THROUGH THE OUTLOOK AREA TODAY
INTO EARLY TONIGHT AHEAD OF A COLD FRONT. MANY OF THESE STORMS WILL
BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY
TORNADOES. OVER THE COASTAL WATERS...WINDS AND SEAS WILL INCREASE TO
SMALL CRAFT ADVISORY LEVELS BY THIS AFTERNOON AND SHOULD REMAIN AT
ADVISORY LEVELS MOST OF TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER
ACTIVATION MAY BE REQUIRED LATER TODAY.

.RIP CURRENTS...
THERE IS A HIGH RISK FOR RIP CURRENTS TODAY. A RIP CURRENT IS A
STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. SWIMMERS
ARE THEREFORE ADVISED TO STAY OUT OF THE WATER.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

48-TURNAGE

In the hours before

Special weather statement, Apr 30, 7:09 AM EST, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
809 AM EDT SAT APR 30 2005

ALZ065>069-FLZ007>019-026-027-GAZ120>131-142>148-155>161-301800-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DOUGHERTY GA-EARLY GA-FRANKLIN FL-GADSDEN FL-
GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LANIER GA-LEE GA-
LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-MITCHELL GA-
QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TERRELL GA-THOMAS GA-TIFT GA-
TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CUTHBERT...DALEVILLE...DAWSON...DE FUNIAK SPRINGS...
DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...ENTERPRISE...FITZGERALD...
FORT GAINES...FORT RUCKER...GENEVA...GEORGETOWN...HEADLAND...
LAKELAND...LEESBURG...MADISON...MARIANNA...MONTICELLO...MORGAN...
MOULTRIE...NASHVILLE...NEWTON...OCILLA...OZARK...PANAMA CITY...
PANAMA CITY BEACH...PELHAM...PORT ST. JOE...PUTNEY...QUITMAN...
SANTA ROSA BEACH...ST. MARKS...SYLVESTER...TALLAHASSEE...
THOMASVILLE...TIFTON...VALDOSTA AND VERNON
809 AM EDT SAT APR 30 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE
FLORIDA PANHANDLE...AND MUCH OF THE FLORIDA BIG BEND EFFECTIVE UNTIL
200 PM EDT SATURDAY AFTERNOON (100 PM CDT).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.

IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON...
CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA...
JEFFERSON...AND MADISON.

IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.

REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

17-GOULD
Local storm report, Apr 30, 11:11 AM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1211 PM EDT SAT APR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     TSTM WND DMG     1 NE VICTORIA           31.54N 85.92W
04/30/2005                   COFFEE             AL   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN ALONG SR167.

0910 AM     TSTM WND DMG     ARITON                  31.60N 85.72W
04/30/2005                   DALE               AL   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN ALONG CR123

1005 AM     TSTM WND DMG     2 S WIRE BRIDGE         31.82N 85.07W
04/30/2005                   QUITMAN            GA   LAW ENFORCEMENT

            SEVERAL TREES DOWN ACROSS POWERLINES.

&&

GOREE
Special weather statement, Apr 30, 12:07 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
107 PM EDT SAT APR 30 2005

FLZ012>019-026>029-034-GAZ158>161-302200-
BAY FL-BROOKS GA-CALHOUN FL-DIXIE FL-FRANKLIN FL-GADSDEN FL-GULF FL-
JEFFERSON FL-LAFAYETTE FL-LANIER GA-LEON FL-LIBERTY FL-LOWNDES GA-
MADISON FL-TAYLOR FL-THOMAS GA-WAKULLA FL-
INCLUDING THE CITIES OF...APALACHICOLA...BLOUNTSTOWN...CALLAWAY...
CARRABELLE...CRAWFORDVILLE...CROSS CITY...LAKELAND...MADISON...
MAYO...MONTICELLO...PANAMA CITY...PANAMA CITY BEACH...PERRY...
PORT ST. JOE...QUITMAN...ST. MARKS...STEINHATCHEE...TALLAHASSEE...
THOMASVILLE AND VALDOSTA
107 PM EDT SAT APR 30 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND MUCH OF THE
FLORIDA BIG BEND AND PANHANDLE...EFFECTIVE UNTIL 600 PM EDT SATURDAY
EVENING (500 PM CDT).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN GEORGIA...THOMAS...BROOKS...LANIER...AND LOWNDES.

IN FLORIDA...BAY... CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...
LEON...WAKULLA...JEFFERSON...MADISON...TAYLOR...DIXIE...AND
LAFAYETTE.

REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

17-GOULD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bay

When
April 30, 1:00 PM EST to 1:05 PM EST
Where
Bay County, Panama City
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.167, -85.667

Several reports of quarter to golfball size hail by the Panama City Police.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447984.